Texas, 2023Excessive Heat and Heat in Texas, June 9 to 14, 2023
June 9 to 14, 2023 · NWS CRP · 27 events in 6 counties and zones
An upper level ridge formed over northern Mexico into south Texas by June 9th. The upper level ridge built over south Texas for the next week.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge formed over northern Mexico into south Texas by June 9th. The upper level ridge built over south Texas for the next week. Above normal temperatures and high humidity provided dangerous heat conditions across south Texas from the 9th to 14th. Record heat led to excessive heat conditions for the inland Coastal Bend and western Brush Country by the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 9, 1:47 PM CST, 13 minutes earlier.
Area forecast discussion, Jun 9, 1:47 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
247 PM CDT Fri Jun 9 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 211 PM CDT Fri Jun 9 2023
Key Messages:
- Heat Advisory is in effect through 7 PM this evening.
- Heat index values ranging from 105 to 109 are possible across
South Texas Saturday. Heat index values ranging from 110 to 114
will be possible Saturday across portions of South Texas.
Ridging will persist through Saturday night, leaving us mostly dry.
We could see a few isolated thunderstorms along the sea breeze
Saturday afternoon, but with very low confidence (slightly drier
air and very little upper level support) have only included silent
PoPs. A weak shortwave will serve to weaken the ridge slightly
Saturday and Saturday night, so it is possible a few showers could
develop over Mexico and move into South Texas Saturday night.
Confidence in any shower or thunderstorm activity still remains
very low, so have not included this in the forecast grids.
Temperatures will be the main focus for the short term forecast.
High temperatures will reach into the triple digits for much of
South Texas, with those along the coast "only" reaching into the
90s. These temperatures when combined with the expected humidity
will result in heat index values ranging from 105 to 109 across
South Texas. Locations across the Coastal Plains and inland
Coastal Bend could experience heat index values over 110 Saturday.
Please use caution if you are working or playing outside. Make
sure to drink plenty of water, wear light-colored and loose
clothing, sunscreen, and try to conduct outdoor activities early
in the morning or late in the day when temperatures are cooler.
Know the signs of heat exhaustion and heat stroke and check out
additional safety tips at: weather.gov/safety/heat.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 211 PM CDT Fri Jun 9 2023
Key Message:
- Chances increasing for Heat Advisory conditions Sunday through
Friday, max heat index values 110-114.
- Confidence is increasing that an Excessive Heat Warning may be
needed for some locations with Heat Index Values reaching 115.
Not much change to the long term forecast as High pressure dominates
next week with multiple mid-level lows rounding the periphery of the
ridge across the Southern Plains. We are still expecting to remain
dry with PWAT's dipping to around -2 standard deviations according
to the mean of the GEFS ensemble. Despite the very dry vertical
profile, moisture near the surface will increase throughout the week
with Dewpoints approaching 80 degrees along the Coastal Bend. WPC
indicates probabilities for heat indices between 110-115 continue to
increase for much of the week with a 40-70% chance of at least 110
across much of South Texas through the middle of the week and around
a 50% chance for at least 115 degrees over portions of the region
towards the end of the week.
Take the proper pre-cautions this upcoming week. Stay safe, drink
plenty of fluids, stay in air-conditioning, stay out of the sun,
check up on neighbors and relatives and remember to look before you
lock.
&&
.AVIATION...
(18Z TAFS)
Issued at 1144 AM CDT Fri Jun 9 2023
VFR conditions are expected through the TAF period. There could be
some very brief periods of MVFR visibility early Saturday morning.
Winds will increase to around 12 knots this afternoon before
weakening shortly after sundown.
&&
.MARINE...
Issued at 211 PM CDT Fri Jun 9 2023
Weak to moderate onshore flow will persist through Sunday, though
periods of Small Craft Exercise Caution conditions (15-20 knots)
are possible each afternoon across the southern bays and nearshore
waters. Onshore flow is then expected to become moderate to
occasionally strong as early as Monday with Small Craft Exercise
Caution conditions for much of the week. Onshore flow is expected
to further strengthen during the middle of the week with Small
Craft Advisory (around 20 knots) conditions possible Tuesday
night through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 94 76 96 / 0 0 0 0
Victoria 74 94 75 96 / 0 10 0 0
Laredo 77 103 77 104 / 0 0 0 0
Alice 74 99 74 101 / 0 0 0 0
Rockport 79 90 78 91 / 0 0 0 0
Cotulla 77 104 76 106 / 0 10 0 0
Kingsville 74 98 75 100 / 0 0 0 0
Navy Corpus 80 90 80 90 / 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ231-232-241>246-
342>344-346.
GM...None.
&&
SHORT TERM...LS/77
LONG TERM....BF/80
AVIATION...LSHazardous weather outlook, Jun 9, 3:20 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
420 AM CDT Fri Jun 9 2023
TXZ229>234-239>247-342>347-442-443-447-100930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
420 AM CDT Fri Jun 9 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Heat indices will be around 105 to 109 degrees areawide today, with
a few locations experiencing values above 110 degrees briefly this
afternoon along the seabreeze.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Maximum Heat Index values are forecast to range from 105 to 109
degrees Saturday, and from 110 to 115 degrees Sunday through
Thursday. Heat Advisory conditions are likely. Excessive Heat
Warnings may be necessary for some South Texas locations Wednesday
and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-100930-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
420 AM CDT Fri Jun 9 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Small Craft Advisory conditions may occur over the Coastal Waters
during the Tuesday night through Wednesday night period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
88/87
Heat, Inland Nueces County
- When
- June 9, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 117 degrees.
Heat, Coastal Nueces County
- When
- June 9, 2:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Kleberg County
- When
- June 9, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 115 degrees.
Heat, Jim Wells
- When
- June 9, 2:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Nueces County
- When
- June 10, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 115 degrees.
Heat, Coastal Nueces County
- When
- June 10, 2:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Kleberg County
- When
- June 10, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 115 degrees.
Heat, Inland Nueces County
- When
- June 11, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 116 degrees.
Heat, Inland Kleberg County
- When
- June 11, 2:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 115 degrees.
Heat, Coastal Nueces County
- When
- June 11, 2:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Jim Wells
- When
- June 11, 2:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Webb
- When
- June 11, 3:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, La Salle
- When
- June 11, 3:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Coastal Nueces County
- When
- June 12, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Webb
- When
- June 12, 1:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. The heat index briefly reached 116 degrees.
Heat, Jim Wells
- When
- June 12, 1:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Inland Nueces County
- When
- June 13, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Excessive Heat, Inland Kleberg County
- When
- June 13, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 119 degrees.
Heat, Coastal Nueces County
- When
- June 13, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Excessive Heat, La Salle
- When
- June 13, 1:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 119 degrees.
Excessive Heat, Webb
- When
- June 13, 1:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 117 degrees.
Excessive Heat, Inland Kleberg County
- When
- June 14, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 116 to 122 degrees.
Excessive Heat, Jim Wells
- When
- June 14, 1:00 PM CST to 7:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 118 degrees.
Excessive Heat, Inland Nueces County
- When
- June 14, 1:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 118 degrees.
Excessive Heat, Coastal Nueces County
- When
- June 14, 1:00 PM CST to 7:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 118 degrees.
Heat, La Salle
- When
- June 14, 2:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees. Heat index values briefly reached 118 degrees.
Heat, Webb
- When
- June 14, 2:00 PM CST to 8:00 PM CST
- Where
- Webb forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Webb | 2023-06-14 | 75 | Female | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Idaho, June 9, 20239 injured · $1.2 million · 3 events
- Rip Current in New Jersey, June 9, 20231 death · 1 event
- Flash Flood and Hail in Oklahoma, June 9, 2023$67,000 · 1 in hail · 9 events
- Flash Flood in Washington, June 9, 2023$20,000 · 1 event
- Flash Flood and Flood in Texas, June 9, 202365 kt wind · 10 events
- Heavy Rain in Oregon, June 9, 20239 events
- Heavy Rain in Idaho, June 9, 20237 events
- Hail and Damaging Wind in Kansas, June 9, 20231.5 in hail · 6 events
- Hail in Kansas, June 9, 20231.25 in hail · 6 events
- Waterspouts in Gulf of Mexico, June 9, 20235 events
- Hail and Strong Wind in Kansas, June 9, 20230.75 in hail · 5 events
- Hail and Damaging Winds in Florida, June 9, 2023$700 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1107533, 1107534, 1107535, 1107536, 1107537, 1107538, 1107539, 1107543, 1107544, 1107545, 1107546, 1107547, 1107548, 1113889, 1113887, 1113890, 1113886, 1113893, 1113899, 1113901, 1113902, 1113932, 1113900, 1113934, 1113936, 1113888, 1113927.